Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Side Effects? Dose Time?
Aug 10, 2011

I have been on Atripla for almost a year this month and have basically done well on it. I have gained weight, and feel pretty good. However, lately, out of the blue I started experiencing sleeplessness at night. I have never ever had sleep issues in my life. Could this be attributed to Atripla, even after this long on it? There have not been any other changes in my lifestyle to account for the sleeplessness. I have been taking Atripla at night right before bed. Might I try taking it earlier, like a couple or three hours before bed to see if this helps? Or even earlier in the day? Thanks alot for any answers!

Response from Dr. Henry

Though not the usual situation, some patients have reported that sleep problems possibly related to the efavirenz in Atripla developed after months on the drug and doing OK. In such cases, if no other factor identified (such as sleep apnea, stress, other prescription or other drugs)then switching the dose timing of the Atripla to the morning is often useful to see what happens to the sleep disturbance and how well that approach is tolerated. If that doesn't help and no other cause is identified then switch off the efavirenz (to alternative such as another NNRTI, boosted PI, or raltegravir based regimen) on a trial basis is a consideration. KH



Previous
cd4 and viral load
Next
Can I change when I take Atripla?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement